MAUDE Adverse Event Report: AVANOS MEDICAL, INC. MICROCUFF ENDOTRACHEAL TUBE FOR ADULTS; TUBE, TRACHEAL (W/WO CONNECTOR)

AVANOS MEDICAL, INC. MICROCUFF ENDOTRACHEAL TUBE FOR ADULTS; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 35216
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
Respiratory therapy reports problems with the avanos microcuff endotracheal tubes, in adult sizes 6.0mm, 7.5mm, and 8.0mm.The 15mm connector, where the ventilator or o2 source connects, disconnects from the neck of the ett.The 15mm connector appears to become loose from the neck of the ett when warmed in the airway.When this occurs, the patient is not effectively being ventilated.At least one patient has had to be re-intubated in order to continue ventilator treatment.Overnight on [redacted date], there was a patient in the medical icu who coded post intubation.While taking the colormetric off and placing the emma, the blue piece just popped off.The respiratory therapist was able to get the connector back on quickly.

Brand Name
MICROCUFF ENDOTRACHEAL TUBE FOR ADULTS
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
AVANOS MEDICAL, INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key18408532
Report Number18408532
Device Sequence Number19505743
Product Code BTR
UDI-Device Identifier00609038352169
UDI-Public(01)00609038352169(240)103521605(17)280428(10)CM3118001
Combination Product (Y/N)N
Initial Reporter StateNY
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/20/2023
Report Date (Section F) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number35216
Device Catalogue Number35216
Device Lot NumberCM3118001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer12/28/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA11/28/2023